red & itchy- external yeast infection?

Discussion in 'Reproductive Health' started by kris1980, Jun 20, 2011.

  1. kris1980

    kris1980 Member

    So i've had on and off for about a month a red and itchy spot on one labia. I've always had yeast infections that were internal never external and i'm pretty sure thats what it is. But how do i treat this? And could it be something else?
  2. clc

    clc New Member

    Can you just buy some over the counter cream - like canesten? If you try treating it with that and it doesn't seem to be responding then you can look at other things.

    My ex had a thrush infection under his arm once, I thought it might be but we weren't sure - sure enough though, it cleared up with the cream.
  3. GreenTea

    GreenTea Super Moderator Staff Member

    If it is a yeast infection, antifungal cream should do the trick. The same creams that are marketed for athlete's foot work on external yeast infections. Just be sure to get a cream, not an alcohol based solution--that would really burn on the genitals.

    I've had external yeast infections before, and that was what the pharmacist recommended. I actually had a doctor's prescription for a yeast infection cream, but since I didn't have health insurance, the pharmacist recommended buying an OTC athlete's foot cream instead to save money.

    I don't know enough to know if there are other possibilities besides yeast infection.
  4. kris1980

    kris1980 Member

    ok good. That was my thought process too. I went and bought otc cream for jock itch (antifungal cream). And i've been using it twice a day.
  5. GreenTea

    GreenTea Super Moderator Staff Member

    Jock itch and yeast infection are the same thing, just his and hers versions. Anything good for jock itch would be good for an external yeast infection.

     

     
  6. kris1980

    kris1980 Member

    how long should i use the cream? The redness and itching has stopped but i don't want it to "relapse".
  7. clc

    clc New Member

    Does it give any instructions on the tube? I'd keep going a while longer... just in case! Good that it's going though, means you're doing the right thing!

    My ex used to have terrible trouble with athletes foot and he'd keep going for a while with the cream once it had gone. Can't recall how long though - sorry.
  8. GreenTea

    GreenTea Super Moderator Staff Member

    Four weeks. That's how long I was told, anyway.
    Last edited by a moderator: Aug 24, 2013
  9. kris1980

    kris1980 Member

    so glad i asked- i would have stopped using it after a full week. The tube says to use it twice daily for 2 weeks. But i think i'll stick with the 4 weeks.
  10. kris1980

    kris1980 Member

    it still hasn't gone away. In fact this morning seemed to be back to the original state. I even got a diflucan pill from my gyno and its been a week since i took it?
  11. clc

    clc New Member

    [​IMG]

    In that case, go back and get swabs taken.
  12. jannet

    jannet New Member

    I believe that you should consult a doctor for complete treatment for your symptoms...
  13. clc

    clc New Member

    How you doin' Kris? Did ya go back to the Drs yet?
  14. kris1980

    kris1980 Member

    Hey clc- i didn't go back- i decided to use the cream another couple of days, throw out my razor and see what happens. Well i'm happy to report its 99% better. I think my razor played a major part in this. Not sure why yet- but haven't had an issue since replacing it. I also upped my acidophilus pills to twice a day just in case.

    thanks for checkin on me! Hows everything with you?
  15. clc

    clc New Member

    Ohhhhhh pesky razors!!!! My skin down there cannot tolerate them at all!

    I'm good thanks - waiting to see consultant in a couple of weeks and probably get medical/hormonal treatment for the endo and I'm hoping that will knock the last bits on the head - I'm now amazingly great for two weeks and then have two weeks where I hurt but no where near as bad as it was [​IMG]. It's marvellous! I also managed to crash my car and so had a bit of whiplash to distract me this month :S whoops!

     

     
  16. kris1980

    kris1980 Member

    i've also noted that i'm more irritated while i have my period. Not sure the connection except that i use mini pads b/c my flow is super light and doesn't warrant anything more. I wonder if the mini pads are a cause of irritation too?
  17. clc

    clc New Member

    Could be - I found a really nice natural cotton based pad that was lovely because it didn't cause me all the irritation the more plasticy ones did.
  18. Temptress Tally

    Temptress Tally Super Moderator Staff Member

    Natracare makes good natural liners and pads. Not sure if its available in the States though
  19. Pattypartygirl

    Pattypartygirl New Member

    ***This post has been removed by a moderator because its content indicated that the poster had not read the topic.***
    Last edited by a moderator: Aug 24, 2013

Share This Page